MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10" (25.4CM) HOLE PATTERN, 49" LONG, WITH ATT; RELIAVAC

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10" (25.4CM) HOLE PATTERN, 49" LONG, WITH ATT; RELIAVAC
Catalog Number 0070320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be 'damaged, broken, torn components¿ with a potential root cause of 'defective components received from supplier.¿ the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement using a single silicone drain: place perforated wound drain within critical fluid collection area of wound.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.Trim non-perforated section of drain to desired length.Insert connecting tube of drain to drain port of evacuator.Using two silicone drains: repeat steps 1-3 above.Attach proximal ends of silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.Using a silicone double drain: draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.Cut wound tube in the middle of perforated section.Remove trocar only by cutting the drain tubing one inch from end of trocar.Trim non-perforated section of drain to desired length.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.Insert other blue adapter into y-connector and attach drains to each blue adapter.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Event or Problem Description
It was reported that the reliavac was damaged.Per additional information received from the ibc via email on 05aug19, it was reported that the drain tube was broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.The device was used for treatment purposes, did not meet specifications, and was influenced by the failure.Visual evaluation of the sample noted one opened (without original packaging) used silicone bulb evacuator with wound drain tubing filled with dried blood and tissue.It was noted that the drain tubing was broken 8" from the end of the end of the tubing on an eyelet, leaving a jagged edge.Torn or damaged holes are not considered acceptable.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be "dimensions out of specification".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone drain 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Trim non-perforated section of drain to desired length.4.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains 1.Repeat steps 1-3 above.2.Attach proximal ends of silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.C.Using a silicone double drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.2.Cut wound tube in the middle of perforated section.3.Remove trocar only by cutting the drain tubing one inch from end of trocar.4.Trim non-perforated section of drain to desired length.5.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.6.Insert other blue adapter into y-connector and attach drains to each blue adapter.7.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DAVOL SILICONE ROUND SINGLE DRAIN, 10" (25.4CM) HOLE PATTERN, 49" LONG, WITH ATT
Common Device Name
RELIAVAC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8923512
Report Number1018233-2019-05044
Device Sequence Number2396881
Product Code GBX
UDI-Device Identifier00801741049477
UDI-Public(01)00801741049477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1